Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 8, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 26, 2015, 5:34 PM MST for Graham County, Pinal County, Arizona. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2015, 5:34 PM MST (00:34 UTC)
- Expired
- Jun 26, 2015, 6:15 PM MST
- In force
- 41 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Graham County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 118 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:50 PM MST | TSTM WND GST 50 | Peridot, AZ | SEVERAL E50 MPH WIND GUSTS. POWER OUTAGE. |
| Jun 26, 5:50 PM MST | NON-TSTM WND GST 50 | Peridot, AZ | SEVERAL E50 MPH WIND GUSTS. POWER OUTAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 0.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 3263 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
270
WUUS55 KTWC 270034
SVRTWC
AZC009-021-270115-
/O.NEW.KTWC.SV.W.0008.150627T0034Z-150627T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
534 PM MST FRI JUN 26 2015
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PINAL COUNTY IN SOUTHEASTERN ARIZONA...
WEST CENTRAL GRAHAM COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 615 PM MST
* AT 533 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR SAN CARLOS...AND MOVING SOUTHWEST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
THE TOWN OF SAN CARLOS AND ADJACENT AREAS INCLUDING SAN CARLOS
RESERVOIR AND PERIDOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3343 11029 3333 11019 3312 11048 3317 11053
3319 11050 3318 11046 3320 11046 3320 11040
3324 11044 3329 11046 3333 11044 3336 11045
3340 11041 3341 11038 3340 11036 3343 11034
TIME...MOT...LOC 0033Z 049DEG 19KT 3339 11036
$$
HVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:40 PM MST, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 26, 1:40 PM MST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 140 PM MST FRI JUN 26 2015 .SYNOPSIS...THUNDERSTORM CHANCES WILL CONTINUE INTO NEXT WEEK AS MOISTURE INCREASES ACROSS THE AREA. HEAVIER RAINFALL SHOULD OCCUR ACROSS VALLEY LOCATIONS...AND DAYTIME TEMPERATURES WILL TREND CLOSER TO NORMAL BY EARLY NEXT WEEK. && .DISCUSSION...CONVECTION HAS BEEN A LITTLE BIT SLOWER TO DEVELOP TODAY COMPARED TO THE PAST COUPLE OF DAYS BUT WE ARE SEEING SHOWERS AND THUNDERSTORMS DEVELOP INITIALLY ACROSS THE HIGHER TERRAIN OF SOUTHEAST ARIZONA AND THE WHITE MOUNTAINS OF GRAHAM AND NORTHERN GREENLEE COUNTY INTO THE GILA MOUNTAINS OF NEW MEXICO. EXPECT COVERAGE OF SHOWERS AND THUNDERSTORMS TO RAMP UP THIS AFTERNOON AS THE STORMS PUSH TO THE WEST TO SOUTHWEST AT ABOUT 10 TO 15 MPH. CONVECTIVE PARAMETERS REMAIN FAVORABLE WITH ABOUT 1000-1500 J/KG OF MLCAPE AND ABOUT 1.3 INCHES OF PWAT. RESIDUAL VALLEY CIN WILL LIKELY BE OVERCOME DUE TO OUTFLOW BOUNDARY INTERACTION LATER THIS AFTERNOON..ESPECIALLY FROM TUCSON EASTWARD. AS MENTIONED IN THE MORNING DISCUSSION...HAVE INCREASED THE POPS A BIT IN THE TUCSON AREA FOR LATE THIS AFTERNOON AND EARLY THIS EVENING AS THE STORMS WILL TRY TO PUSH IN FROM THE EAST. REMAIN CONCERNED ABOUT THE BLOWING DUST THREAT TO THE NORTH AND WEST OF TUCSON DUE TO OUTFLOW PUSHING NORTH AND WEST THIS EVENING. THE UPPER AIR PATTERN FOR THE NEXT WEEK OR SO LOOKS FAIRLY SIMILAR WITH THE UPPER HIGH PARKED OVER THE GREAT BASIN AND SUSTAINED EASTERLY FLOW ACROSS SOUTHEAST ARIZONA. THIS IS A FAVORABLE MONSOON PATTERN FOR US...ESPECIALLY FOR LATE JUNE. FOR SATURDAY...SHOWERS AND STORMS WILL LIKELY TRY TO PUSH FARTHER WEST INTO THE CENTRAL DESERTS AND LOOKS TO BE A POTENTIAL GREATER DUST THREAT THAN TODAY. WE HAVE GONE AHEAD AND ADDED AREAS OF BLOWING DUST NORTH AND WEST OF TUCSON INTO THE FORECAST SATURDAY EVENING. WE ARE NOT SEEING ANY WELL DEFINED DISTURBANCES IN THE EXTENDED FORECAST TO REALLY HANG OUR HAT ONTO. THUS...EXPECT WEAK SMALLER SCALE DISTURBANCES THAT THE MODELS WILL HAVE A HARD TIME PICKING UP ON TO LARGELY DRIVE OUR CONVECTIVE ACTIVITY AND DETERMINE WHICH DAYS ARE MORE ACTIVE. && .AVIATION...VALID THRU 28/00Z. EXPECT ISOLD-SCTD TSRA/-SHRA MAINLY E AND S OF KTUS THRU 27/06Z WITH SCT-BKN080 BKN-SCT120. BRIEF WIND GUSTS OF 40-50 KTS SHOULD ACCOMPANY THE STRONGER TSRA THIS AFTERNOON. OTHERWISE...SURFACE WIND BE LESS THAN 10 KTS. TSRA/SHRA DIMINISHING AFT 27/06Z AND BECOMING SCT080 SCT-BKN120. CONVECTION REDEVELOPING AFTER 27/18Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ADEQUATE MOISTURE WILL RESULT IN DAILY THUNDERSTORM ACTIVITY INTO NEXT WEEK. INITIAL THUNDERSTORM HAZARDS WILL BE STRONG GUSTY OUTFLOWS AND DRY LIGHTNING UNTIL MOISTURE BECOMES MORE ENTRENCHED THIS WEEKEND. WIND GUSTS OF 35-45 MPH WILL BE FAIRLY COMMON WITH THE POTENTIAL FOR THE STRONGEST AFTERNOON AND EARLY EVENING STORMS TO PRODUCE WINDS IN EXCESS OF 50 MPH. OTHERWISE SURFACE WINDS WILL BE GENERALLY BE LIGHT. CERNIGLIA && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && GL VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jun 26, 2:28 PM MST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
228 PM MST FRI JUN 26 2015
AZZ503-513-262215-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ-
228 PM MST FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANTA CRUZ COUNTY
UNTIL 315 PM MST...
AT 226 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KINO SPRINGS...MOVING SOUTHWEST AT 5 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM. A SHORT PERIOD OF VERY HEAVY RAIN MAY BE POSSIBLE AS WELL.
LOCATIONS IMPACTED INCLUDE...
NOGALES...KINO SPRINGS AND LOCHIEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3134 11109 3155 11069 3137 11054 3133 11060
3133 11108
TIME...MOT...LOC 2126Z 055DEG 5KT 3141 11071
CERNIGLIASpecial weather statement, Jun 26, 3:12 PM MST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 312 PM MST FRI JUN 26 2015 AZZ508-512-262300- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- 312 PM MST FRI JUN 26 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCHISE COUNTY UNTIL 400 PM MST... AT 311 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF DOUGLAS...MOVING WEST-SOUTHWEST AT 10 TO 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DOUGLAS...PIRTLEVILLE AND BISBEE-DOUGLAS AIRPORT. LAT...LON 3146 10967 3154 10924 3133 10922 3134 10967 TIME...MOT...LOC 2211Z 071DEG 13KT 3142 10938 CERNIGLIA
Special weather statement, Jun 26, 3:55 PM MST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 355 PM MST FRI JUN 26 2015 AZZ503-262345- UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES- 355 PM MST FRI JUN 26 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PIMA AND SOUTHWESTERN SANTA CRUZ COUNTIES... AT 353 PM MST...A STRONG THUNDERSTORM WAS NEAR PENA BLANCA LAKE... MOVING WEST AT 10 MPH. WIND GUSTS UP TO 50 MPH AND HEAVY RAIN ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RIO RICO NORTHWEST...RIO RICO SOUTHWEST...PENA BLANCA LAKE... ARIVACA...ARIVACA LAKE AND RUBY. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3152 11102 3134 11107 3145 11143 3164 11132 TIME...MOT...LOC 2253Z 100DEG 10KT 3145 11114 KD
Special weather statement, Jun 26, 4:11 PM MST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 411 PM MST FRI JUN 26 2015 AZZ506>509-511-270000- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ- GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ- 411 PM MST FRI JUN 26 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COCHISE... SOUTHEASTERN PINAL...NORTHEASTERN PIMA AND SOUTHWESTERN GRAHAM COUNTIES UNTIL 500 PM MST... AT 410 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BONITA...MOVING SOUTHWEST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH FREQUENT LIGHTING AND BRIEF HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... SAN MANUEL...BONITA...REDINGTON...FORT GRANT AND CASCABEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3279 11003 3254 10988 3225 11043 3256 11066 TIME...MOT...LOC 2310Z 055DEG 6KT 3263 11003 CANTIN
Special weather statement, Jun 26, 4:47 PM MST, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 447 PM MST FRI JUN 26 2015 AZZ502-503-515-270030- UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- TOHONO O'ODHAM NATION INCLUDING SELLS AZ- BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ- 447 PM MST FRI JUN 26 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL 530 PM MST... AT 446 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SASABE...MOVING WEST AT 25 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH BRIEF HEAVY RAINFALL WITH RATES NEAR ONE INCH PER HOUR. LOCATIONS IMPACTED INCLUDE... SAN MIGUEL...NEWFIELDS...CHOULIC AND SASABE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3158 11185 3172 11182 3159 11135 3144 11140 TIME...MOT...LOC 2346Z 084DEG 20KT 3149 11150 CARLAW
Special weather statement, Jun 26, 5:00 PM MST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
500 PM MST FRI JUN 26 2015
AZZ504-506>509-511-513-514-270045-
UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-
SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT
LEMMON/SUMMERHAVEN AZ-
GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-
EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
500 PM MST FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COCHISE...
SOUTHEASTERN PINAL...NORTHEASTERN PIMA...SOUTHWESTERN GRAHAM AND
NORTHEASTERN SANTA CRUZ COUNTIES UNTIL 545 PM MST...
AT 459 PM MST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF
REDINGTON TO 7 MILES NORTH OF TOMBSTONE...AND MOVING SOUTHWEST AT 25
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS ALONG
WITH BRIEF HEAVY RAINFALL WITH RATES APPROACHING ONE INCH PER HOUR.
LOCATIONS IMPACTED INCLUDE...
BENSON...TANQUE VERDE...SAN MANUEL...TOMBSTONE...REDINGTON...MOUNT
LEMMON/SUMMERHAVEN...CASCABEL...I-10 AND TEXAS CANYON...SEVEN
FALLS...SONOITA...ST. DAVID...FAIRBANK...SAINT DAVID...KARTCHNER
CAVERNS STATE PARK...DRAGOON...MULESHOE RANCH PRESERVE...WHETSTONE...
MESCAL...ELGIN AND CATALINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3248 11091 3212 11064 3166 11066 3172 10989
3233 11002 3275 11023
TIME...MOT...LOC 2359Z 061DEG 20KT 3260 11037 3183 11006
CARLAWThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:00 PM MST | Special Weather Statement | TWC | 45 min | |
| Jun 26, 5:44 PM MST | Special Weather Statement | TWC | 46 min | |
| Jun 26, 6:32 PM MST | Special Weather Statement | TWC | Santa Cruz | 28 min |
| Jun 27, 4:20 AM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 16 hr |
| Jun 27, 2:03 PM MST | Special Weather Statement | TWC | Greenlee | 42 min |
| Jun 27, 2:07 PM MST | Special Weather Statement | TWC | Cochise | 38 min |
| Jun 27, 2:41 PM MST | Special Weather Statement | TWC | 49 min | |
| Jun 27, 3:11 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 49 min |
| Jun 27, 3:30 PM MST | Special Weather Statement | TWC | Graham | 45 min |
| Jun 27, 3:50 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 40 min |
| Jun 27, 4:49 PM MST | Special Weather Statement | TWC | Pima | 26 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.